MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT KNEE; INSERT, REVISION EXPRT, SZ A X 14.5MM, E-PLUS

ENCORE MEDICAL L.P. EXPRT KNEE; INSERT, REVISION EXPRT, SZ A X 14.5MM, E-PLUS
Model Number 315-0A-714
Health Effect - Clinical Codes Fall (1848); Rupture (2208)
Date of Event 09/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the patient having ruptured her patella tendon.She had been revised 2 days prior by the surgeon due to a post-op fall.He went back into fix that issue.When he did he also swapped the poly for a larger size.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had a post operative fall and ruptured the patella tendon.The in-vivo length of patient service for the implant was 2 days.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a post-op fall and ruptured the patella tendon.The surgeon repaired the tendon and exchanged the tibia insert.This event occurred after the first revision.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EXPRT KNEE
Common Device Name
INSERT, REVISION EXPRT, SZ A X 14.5MM, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6912135
Report Number1644408-2017-00834
Device Sequence Number712156
Product Code JWH
UDI-Device Identifier00888912113915
UDI-Public(01)00888912113915
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K140830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Model Number315-0A-714
Device Catalogue Number315-0A-714
Device Lot Number004R1915
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/04/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR